Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 63, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 4, 2008, 1:26 AM EDT for 8 counties in West Virginia. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2008, 1:26 AM EDT (05:26 UTC)
- Expired
- Jun 4, 2008, 2:15 AM EDT
- In force
- 49 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Braxton County, WV, Calhoun County, WV, Clay County, WV, Gilmer County, WV, Jackson County, WV, Kanawha County, WV, Nicholas County, WV, Roane County, WV
The radar
The Charleston,WV radar (KRLX), 67 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 1:35 AM EDT | HAIL 0.88 | Walton, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 8:42 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 5.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1143 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 310 m²/s²
- 0-3 km storm-relative helicity
- 601 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 15.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 040526 SVRRLX WVC007-013-015-021-035-039-067-087-040615- /O.NEW.KRLX.SV.W.0063.080604T0526Z-080604T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 126 AM EDT WED JUN 4 2008 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BRAXTON COUNTY IN WEST VIRGINIA... SOUTHERN CALHOUN COUNTY IN WEST VIRGINIA... CLAY COUNTY IN WEST VIRGINIA... EXTREME SOUTHWESTERN GILMER COUNTY IN WEST VIRGINIA... SOUTHEASTERN JACKSON COUNTY IN WEST VIRGINIA... NORTHEASTERN KANAWHA COUNTY IN WEST VIRGINIA... EXTREME NORTH CENTRAL NICHOLAS COUNTY IN WEST VIRGINIA... SOUTHERN ROANE COUNTY IN WEST VIRGINIA... * UNTIL 215 AM EDT * AT 117 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF AMMA...OR ABOUT 39 MILES SOUTHEAST OF RACINE...AND MOVING SOUTHEAST AT 31 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WALLBACK BY 140 AM EDT... BIG OTTER BY 145 AM EDT... CLAY BY 150 AM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT WEDNESDAY MORNING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA. LAT...LON 3860 8066 3834 8114 3861 8171 3886 8110 TIME...MOT...LOC 0526Z 297DEG 27KT 3860 8125 $$ 26
1 follow-up statement
000 WWUS51 KRLX 040550 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 148 AM EDT WED JUN 4 2008 WVC007-013-015-021-035-039-067-087-040615- /O.CON.KRLX.SV.W.0063.000000T0000Z-080604T0615Z/ KANAWHA WV-BRAXTON WV-ROANE WV-CALHOUN WV-JACKSON WV-GILMER WV- CLAY WV-NICHOLAS WV- 148 AM EDT WED JUN 4 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR EXTREME NORTH CENTRAL NICHOLAS...CLAY...EXTREME SOUTHWESTERN GILMER...SOUTHEASTERN JACKSON...SOUTHERN CALHOUN...SOUTHERN ROANE... SOUTHWESTERN BRAXTON AND NORTHEASTERN KANAWHA COUNTIES IN WEST VIRGINIA... AT 142 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CLENDENIN...MOVING SOUTHEAST AT 32 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PROCIOUS...6 MILES NORTHEAST OF GLEN AND 7 MILES SOUTHWEST OF WALLBACK BY 155 AM EDT... CLAY...7 MILES NORTHEAST OF INDORE AND 7 MILES SOUTHWEST OF IVYDALE BY 205 AM EDT... BICKMORE BY 210 AM EDT... 8 MILES SOUTHWEST OF HARRISON BY 215 AM EDT... NICKEL SIZED HAIL HAS BEEN REPORTED IN WALTON...IN SOUTHERN ROANE COUNTY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3860 8066 3834 8114 3861 8171 3886 8110 TIME...MOT...LOC 0548Z 298DEG 28KT 3851 8126 $$ 26
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 8:58 PM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 3, 8:58 PM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 858 PM EDT TUE JUN 3 2008 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL BE COMMON THROUGH WEDNESDAY AS A FRONT REMAINS DRAPED OVER THE UPPER OHIO VALLEY. MONITORING FOR FLOOD AND SEVERE THREAT. UPPER LEVEL RIDGE BUILDS ON THURSDAY. && .NEAR TERM /THROUGH WEDNESDAY/... WITH ACTIVE WEATHER ON-GOING...WILL KEEP THIS SHORT. AN AREA OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED FROM SOUTHERN OHIO WESTWARD. MODELS HAD A PRETTY REASONABLE HANDLE ON THESE STORMS...WITH HIGH POPS ACROSS OUR NORTH OVERNIGHT. HAVE PULLED THE HIGHER POPS SOUTHWARD A LITTLE TO REFLECT CURRENT TRENDS. EVERYTHING ELSE APPEARS TO BE REASONABLE...AND ONLY MINOR TWEAKS ARE EXPECTED. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... WARM FRONT SITUATED ACROSS NORTHERN TIER OF AREA RIGHT AT THE START OF THE PERIOD. NEXT IN A SERIES OF SHORT WAVE TROUGHS MOVES IN FROM THE W ALONG WITH STRENGTHENING LOW LEVEL SW FEED ESPECIALLY GIVEN MORNING HOURS WITH ENHANCED LLJ AT SUNRISE. THIS SHOULD GIVE RISE TO SOME KIND OF CONVECTIVE COMPLEX WITH HEAVY RAIN FALL MOVING THROUGH E CNTRL OH COUNTIES IN THE MORNING AND ON TO THE ENE THROUGH MIDDAY. SECOND SHORT WAVE TAKES A SIMILAR TRACK IN THE AFTERNOON LIKELY GENERATING ANOTHER ROUND OF CONVECTION NEAR THE FRONT. FLOW OF 40-50 KTS PLUS CAPE UP TO 2500 J/KG ON DEW POINTS AROUND 70 AND H85 THETA E VALUES NEAR 340K...SPS SLIGHT RISK ACROSS NORTHERN PORTION OF AREA LOOKS GOOD. THE HEAVIEST QPF IN ALL THE MODEL GUIDANCE CONTINUES TO BE IN AN W-E AXIS N OF THE FORECAST AREA...BUT THE UPPER OH BASIN LOCATION OF THIS AXIS...AND THE POTENTIAL FOR HEAVY RAIN SEVERAL TIMES TONIGHT THROUGH WED DOES RAISE CONCERN FOR EXCESSIVE RAINFALL. RIVER FORECAST CRESTS ARE COMFORTABLY BELOW FLOOD STAGE AT THIS TIME...BUT THIS WILL NEED CLOSELY MONITORED. AFTER WED...WARM FRONT LIFTS N OF THE AREA...PUTTING THE AREA UNDER UPPER RIDGE WITH SUMMER LIKE WEATHER FOR THE COUNT. STAYED MOSTLY NEAREST HIGH SIDE OF GUIDANCE FOR HIGHS WED WITH LOWEST VALUES N. LOWS WED NT AND THU NT LOOKED GOOD. RAISED HIGHS THU TO REFLECT A BLEND OF THE NUMBERS AS THE MAV /MID 90S/ STILL SEEMS A BIT HIGH. STAYED A LITTLE BELOW THE HIGH MAV FRI AND LOWERED THE VALLEYS FRI NT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... UPPER LEVEL RIDGE AND ASSOCIATED BERMUDA HIGH WILL SET UP OVER THE LONG TERM PORTION OF THE FORECAST. THIS WILL TRANSLATE INTO A PERIOD OF HOT AND HUMID WEATHER FOR THE CWA IN SOUTHWESTERLY SURFACE FLOW. THIS WILL EFFECTIVELY DEFLECT INCOMING SYSTEMS FROM THE WEST OFF TO THE NORTH...AND WILL EXPECT THE RING OF FIRE TO SET UP ALONG THE PERIPHERY OF THE HIGH. MAIN QUESTION WILL BE WHETHER OR NOT THE PERIPHERY WILL SINK FAR ENOUGH SOUTHEAST TO CLIP THE CWA TO ENHANCE ANY THUNDERSTORM THREATS. OTHERWISE...WILL SEE A FAIR AMOUNT OF CUMULUS DEVELOPMENT DURING THE HEATING OF THE DAY...AND WILL EXPECT A FEW OF THESE TO BREAK THE CAP AND MATURE INTO THUNDERSTORMS. SHOULD BE DIFFICULT TO UTILIZE ANY CAPE HOWEVER...AND WILL EXPECT MOST PLACES TO REMAIN DRY DURING THE DURATION OF THIS SET UP. TEMPERATURES WILL BE IN THE UPPER 80S TO LOW 90S GENERALLY AREA WIDE...WITH THE HIGHER ELEVATIONS A SMALL HANDFUL OF DEGREES OFF THE PACE OF THE LOWLANDS. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH OFF TO THE EAST OVERNIGHT. HOWEVER...RADAR MOSAIC IS ALREADY SHOWING ADDITIONAL STORMS ARE DEVELOPING ACROSS SOUTHWEST OHIO. THESE STORMS ARE MOVING EAST AND SHOULD IMPACT PORTIONS OF SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA OVERNIGHT. EXPECT STORMS WILL BE MOST NUMEROUS ACROSS SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA ONCE AGAIN ON WEDNESDAY. MVFR CONDITIONS SHOULD BE COMMON IN AND NEAR THE STORMS...WITH VFR CONDITIONS ACROSS THE REMAINDER OF THE REGION. THERE COULD BE SOME LOCAL AREAS OF IFR CIGS/VSBYS IN SOME OF THE STRONGER STORMS. AVIATION OUTLOOK /AFTER 00Z THURSDAY/... MVFR WITH OCCASIONAL IFR WX IN RW/TRW ACROSS SOUTHEAST OHIO AND NORTHERN WV WED NIGHT. && .HYDROLOGY... SEVERAL UPPER AIR DISTURBANCES...850 INFLOW OF 50 KNOTS FROM SW TONIGHT...AND PRECIPITABLE WATER NEAR 2 INCHES...COULD SPELL TRAINING OF SOME DOWNPOURS ALONG WARM FRONT ACROSS NORTHERN PORTION OF AREA TONIGHT AND WED. 3 HR FFG COULD BE REACHED IN SPOTS ACROSS THE NORTH WITH EACH PASSING S/W. HOWEVER...EXPECTING ENOUGH RECOVERY TIME BETWEEN S/W TO PREVENT PROBLEMS. AS A RESULT...WILL NOT HOIST A FLASH FLOOD WATCH ATTM. HOWEVER...THE HAZARD STILL EXISTS IN THE HAZARDOUS WEATHER OUTLOOK...FOR THE NORTHERN HALF OF THE CWA TONIGHT AND WEDNESDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JKF/26/TRM/30 NEAR TERM...JSH SHORT TERM...JKF/TRM LONG TERM...26 AVIATION...JSH HYDROLOGY...
Hazardous weather outlook, Jun 3, 4:19 PM EDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 419 PM EDT TUE JUN 3 2008 KYZ101>103-105-OHZ075-083>087-WVZ005>007-042030- GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- 419 PM EDT TUE JUN 3 2008 ...TORNADO WATCH 436 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING. LOCALIZED DOWNPOURS FROM SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO WEDNESDAY EVENING. RAINS OF OVER 2 INCHES WOULD BE NEED TO CAUSE FLASH FLOOD CONCERNS ON SMALL STREAMS AND CREEKS. IF REPETITIVE SHOWERS SEEM LIKELY...FLASH FLOOD WATCHES COULD BE POSTED. INCREASE YOUR WEATHER AWARENESS THROUGH WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ066-067-076-VAZ003-004-WVZ008>011-013>020-024>040-046-047-042030- PERRY-MORGAN-WASHINGTON-DICKENSON-BUCHANAN-JACKSON WV-WOOD-PLEASANTS- TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 419 PM EDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. LOCALIZED DOWNPOURS FROM SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO WEDNESDAY EVENING. RAINS OF OVER 2 INCHES WOULD BE NEED TO CAUSE FLASH FLOOD CONCERNS ON SMALL STREAMS AND CREEKS. IF REPETITIVE SHOWERS SEEM LIKELY...FLASH FLOOD WATCHES COULD BE POSTED. INCREASE YOUR WEATHER AWARENESS THROUGH WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. 30
In the hours before
Special weather statement, Jun 4, 12:08 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1208 AM EDT WED JUN 4 2008 OHZ075-083>086-WVZ007>009-040515- VINTON OH-ATHENS OH-MEIGS OH-GALLIA OH-JACKSON OH-MASON WV-JACKSON WV-WOOD WV- 1208 AM EDT WED JUN 4 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 1208 AM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHWEST OF RUTLAND...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... BELLEVILLE...ROCKPORT...STATTS MILLS...GAY...FAIRPLAIN AND KENTUCK. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 1 TO TWO INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Local storm report, Jun 4, 12:11 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1211 AM EDT WED JUN 4 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1158 PM HAIL JACKSON 39.03N 82.64W
06/03/2008 U0.50 INCH JACKSON OH PUBLIC
&&
NNNNLocal storm report, Jun 4, 12:13 AM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1213 AM EDT WED JUN 4 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1143 PM HEAVY RAIN CLARKSBURG 39.29N 80.38W
06/03/2008 HARRISON WV PUBLIC
STREAMS BANKFULL.
&&
NNNNSpecial weather statement, Jun 4, 12:35 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1235 AM EDT WED JUN 4 2008 WVZ008-016>018-027>029-040515- BRAXTON WV-ROANE WV-CALHOUN WV-JACKSON WV-GILMER WV-WIRT WV-CLAY WV- 1235 AM EDT WED JUN 4 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 1235 AM EDT...A STRONG THUNDERSTORM WAS OVER EAST CENTRAL JACKSON COUNTY...OR ABOUT 17 MILES SOUTHEAST OF FORKED RUN STATE FOREST... MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... SERVIA...WILSIE...SHOCK...CEDARVILLE...STUMPTOWN AND TANNER. EXPECT FREQUENT LIGHTNING IN THE PATH OF THIS STORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. GO TO A SAFE PLACE IMMEDIATELY. THIS STORM WAS PRODUCING RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Jun 4, 1:10 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 110 AM EDT WED JUN 4 2008 WVZ008-015-016-018-027>029-040545- KANAWHA WV-BRAXTON WV-ROANE WV-CALHOUN WV-JACKSON WV-GILMER WV- CLAY WV- 110 AM EDT WED JUN 4 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 110 AM EDT...A STRONG THUNDERSTORM WAS OVER WEST CENTRAL ROANE COUNTY...MOVING SOUTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... SERVIA...STRANGE CREEK...WILSIE...FRAMETOWN...SHOCK AND STUMPTOWN. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. WIND GUSTS TO 45 MPH ARE ALSO POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 13
Local storm report, Jun 4, 1:22 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
122 AM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM FLASH FLOOD PHILIPPI 39.15N 80.04W
06/04/2008 BARBOUR WV EMERGENCY MNGR
WATER OFF HILLSIDES IN TWO HOUSES IN PHILIPPI.
&&
JHOVISThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:24 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Wirt, Wood | 36 min |
| Jun 3, 10:45 PM EDT | Flash Flood Watch | RLX | Barbour, Braxton, Calhoun, Clay, Doddridge, Gilmer and 12 more | 29 hr |
| Jun 3, 10:53 PM EDT | Flash Flood Warning | RLX | Doddridge, Harrison, Pleasants, Ritchie, Tyler, Wood | 3 hr |
| Jun 3, 11:01 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Jackson, Ritchie, Roane, Wirt, Wood | 44 min |
| Jun 3, 11:15 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 45 min |
| Jun 4, 12:17 AM EDT | Flash Flood Warning | RLX | Barbour | 118 min |
| Jun 4, 12:57 AM EDT | Flash Flood Warning | RLX | Taylor | 3 hr |
| Jun 4, 1:05 AM EDT | Flash Flood Warning | RLX | Randolph | 3 hr |
| Jun 4, 1:56 AM EDT | Flash Flood Warning | RLX | Barbour, Harrison | 3 hr |
| Jun 4, 2:15 AM EDT | Severe Thunderstorm Warning | RLX | Braxton, Clay, Fayette, Kanawha, Nicholas, Webster | 45 min |
| Jun 4, 4:57 AM EDT | Flash Flood Warning | RLX | Barbour, Harrison, Taylor | 3 hr |
| Jun 4, 10:38 AM EDT | Areal Flood Warning | RLX | Harrison | 10 hr |
| Jun 4, 10:53 AM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Doddridge, Jackson, Ritchie, Wirt, Wood | 52 min |
| Jun 4, 10:55 AM EDT | Areal Flood Warning | RLX | Doddridge, Ritchie, Wood | 6 hr |
| Jun 4, 11:07 AM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason | 38 min |
| Jun 4, 11:28 AM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Gilmer, Harrison, Lewis, Ritchie | 47 min |
| Jun 4, 11:55 AM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Putnam, Roane | 50 min |
| Jun 4, 12:24 PM EDT | Areal Flood Warning | RLX | Barbour, Lewis, Taylor, Upshur | 4 hr |
| Jun 4, 12:29 PM EDT | Severe Thunderstorm Warning | RLX | Lewis, Randolph, Upshur | 46 min |
| Jun 4, 12:44 PM EDT | Areal Flood Warning | RLX | Pocahontas, Randolph | 3 hr |
| Jun 4, 1:04 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Webster | 26 min |
| Jun 4, 1:23 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph | 52 min |
| Jun 4, 1:45 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Putnam | 45 min |
| Jun 4, 2:05 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 25 min |
| Jun 4, 2:14 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Roane | 46 min |
| Jun 4, 2:46 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Roane | 44 min |
| Jun 4, 2:55 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 41 min |
| Jun 4, 3:02 PM EDT | Severe Thunderstorm Warning | RLX | Cabell | 43 min |
| Jun 4, 3:08 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 52 min |
| Jun 4, 3:26 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Jackson, Kanawha, Mason, Putnam, Roane | 49 min |
| Jun 4, 3:34 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Kanawha, Lincoln, Putnam | 41 min |
| Jun 4, 3:40 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 50 min |
| Jun 4, 3:47 PM EDT | Areal Flood Warning | RLX | Pocahontas, Randolph | 11 hr |
| Jun 4, 4:12 PM EDT | Areal Flood Warning | RLX | Barbour, Harrison, Lewis, Taylor, Upshur | 4 hr |
| Jun 4, 4:14 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Braxton, Calhoun, Clay, Gilmer, Lewis and 6 more | 76 min |
| Jun 4, 4:29 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Kanawha, Lincoln, Putnam, Wayne | 46 min |
| Jun 4, 4:46 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Nicholas, Pocahontas, Webster | 44 min |
| Jun 4, 5:49 PM EDT | Areal Flood Warning | RLX | Jackson | 116 min |
| Jun 4, 7:01 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason | 44 min |
| Jun 4, 7:07 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Putnam | 38 min |
| Jun 4, 7:47 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer, Jackson, Ritchie, Roane, Wirt | 58 min |
| Jun 4, 7:50 PM EDT | Areal Flood Warning | RLX | Jackson, Mason, Roane | 4 hr |
| Jun 4, 7:50 PM EDT | River Flood Warning | RLX | Calhoun, Gilmer | 29 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.